Specialists and antidepressants

Hi. I've been trying to self medicate for the last 8 months and have not had much success despite introducing T3 and various supplements. I actually feel like I'm on more of a roller coaster than before. I think it's time I see a specialist. I have the list from Louise but I would be very grateful if anyone could PM me the details of specialist that they have seen and who has actually made a big difference to them. I don't have money to waste if I'm not going to find a solution to how I feel but I feel I need to try something else now. Alternatively it's onto antidepressants. Has anyone actually had success on these or are they just hiding the root cause. Thanks

5 Replies

  • It would help if you could say what part of the country you want recommendations for. As regards depression many find that once they're optimally medicated they have no need for ADs.

  • Thanks. I'm from Oxford. I am pretty sure it's all thyroid related and not pure depression as I have various symptoms and reasonably good spells but I wonder whether it would hurt trying some antidepressants to see if it improves things. Also wonder if it could be pre menopause and my cycles are all over the place too. Really hope I can sort this soon!

  • Perhaps better to concentrate on the thyroid? Do you have any recent blood test results to share?

  • My initial bloods 7 months ago when I was just in 125 Levo were:

    Tsh 0.73 (0.30-4.20)

    Free t4 14.7 (9.0-19.0)

    Free t3 3.4 (2.6-5.7)

    My last bloods two months ago were:

    TSH 0.02 (0.3-4.2)

    T4 12.9 (9-19)

    T3 3.9 (2.6-5.7)

    When I had the most recent bloods taken I was on 12.5 T3 and 125 Levo. I have since dropped my Levo to 50 and increased my T3 to 25. I wonder if I've dropped too much too quickly. I have started feeling cold a lot, blurred left eye, wake up exhausted and feel like I'm in a daze all day, as well as feeling agitated with low mood on and off.

    I felt fairly well for years on Levo with just the odd blip and I would change my dose and feel ok again. The last three years have just been getting progressively worse with more and more bad spells.

    Thanks for your help 😀

  • There is little point in taking thyroxine and anti - depressants since they cancel each other out. Depression is a SYMPTOM of hypothyroid!

You may also like...